Flash Flood, El Paso
- When
- September 5, 8:45 PM MST to 9:15 PM MST
- Where
- El Paso County, El Paso
- Reported by
- BROADCAST MEDIA
- Coordinates
- 31.783, -106.433
Local newscast showed video of flooded streets with police officers closing intersections.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Sep 5, 1:48 PM MST, 6 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 248 PM MDT MON SEP 5 2005 .SYNOPSIS... AN APPROACHING UPPER LEVEL STORM SYSTEM WILL COMBINE WITH ABUNDANT MOISTURE ACROSS THE REGION TO GIVE US SCATTERED THUNDERSTORMS. SOME STORMS WILL PRODUCE EXCESSIVE RAINFALL...SO A FLASH FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS EVENING. ANOTHER ROUND OF THUNDERSTORMS WILL OCCUR TUESDAY. WEDNESDAY AND THURSDAY WILL SEE A DRYING TREND...BUT THE MOISTURE WILL RETURN FOR THE END OF THE WEEK. TEMPERATURES THIS WEEK WILL REMAIN AT OR A LITTLE BELOW NORMAL. && .DISCUSSION... THE MONSOON SEASONS CONTINUES IN FULL FORCE. THE MOISTURE PLUME CONTINUES TO SIT OVER THE AREA WITH AN APPROACHING SHORT WAVE VISIBLE IN THE WATER VAPOR IMAGE. THESE TWO WEATHER FEATURES WILL COMBINE TO GIVE US SCATTERED THUNDERSTORMS. IN ADDITION LIGHT WINDS ALOFT AND 3.5 KM OF WARM CLOUD DEPTH WILL LEAD TO VERY EFFICIENT RAIN PRODUCERS. A FLASH FLOOD WATCH FOR THE ENTIRE AREA HAS BEEN ISSUED THROUGH MIDNIGHT TONIGHT. TOMORROW THE MOISTURE PLUME WILL STILL BE IN PLACE...BUT THERE IS NOT A CLEAR TRIGGER OTHER THAN THE AFTERNOON HEATING...TO GET STORMS GOING SO THE FLASH FLOOD THREAT WILL NOT BE AS GREAT TUESDAY. ON WEDNESDAY AND THURSDAY THE UPPER HIGH THAT CURRENTLY SITS TO OUR EAST WILL SLOWLY BEGIN TO NOSE INTO THE REGION. THIS WILL HELP PUSH THE PLUME TO THE WEST. BUT THAT WONT LAST LONG...ON FRIDAY AN APPROACHING TROF WILL PUSH THE PLUME AND HIGH BACK TOWARD THE EAST. THE WEEKEND TROF HAS THE DISTINCT LOOK OF A FALL SYSTEM...WE MAY BE SEEING THE END OF THE MONSOON SEASON...AND THE START OF OUR SHORT SEVERE WEATHER SEASON. THE TEMPERATURES THIS WEEK WILL START A LITTLE BELOW NORMAL WITH ALL THE CLOUDS AND SHOWERS...BY MID WEEK WELL CLIMB BACK TOWARD NORMAL AND THEN FOR NEXT WEEKEND WE WILL TREND THINGS BACK A LITTLE BELOW NORMAL. && .AVIATION... SCT TSTMS WL CONT THRU ERLY EVNG ACRS TWB ROUTES AND TAF LOCATIONS. VSBYS SHD LWR TO MVFR CATEGORY IN HEAVIER SHOWERS. WITH PLENTY OF MOISTURE IN ATMOSPHERE...SCT-BKN MID DECKS AND OCNL LGT SHWRS EXPECTED THRU ERLY MRNG. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 68 86 67 88 68 / 30 30 30 10 20 SIERRA BLANCA TX 64 83 63 85 62 / 30 30 30 10 20 LAS CRUCES 66 85 66 86 67 / 30 30 30 10 20 ALAMOGORDO 68 81 68 82 67 / 30 40 30 20 20 CLOUDCROFT 47 64 45 66 46 / 40 40 30 20 20 TRUTH OR CONSEQUENCES 66 82 66 83 65 / 40 40 30 10 20 SILVER CITY 59 79 57 79 58 / 50 50 40 30 30 DEMING 67 86 66 86 65 / 40 40 30 20 20 LORDSBURG 66 85 66 87 65 / 40 40 30 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... .NM, TX...NONE. && 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1115 AM MDT MON SEP 5 2005 NMZ022>025-030>032-TXZ055-056-052310- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 1115 AM MDT MON SEP 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... DEEP MOISTURE CONTINUES TO LIE OVER THE AREA. THIS MOISTURE WILL COMBINE WITH AFTERNOON HEATING AND WEAK UPPER LEVEL INSTABILITY TO GIVE MOST OF THE AREA SCATTERED THUNDERSTORMS. SOME OF THESE STORMS WILL PRODUCE EXCESSIVE RAINFALL OF 1 TO 2 INCHES. RUNOFF FROM THESE STORMS COULD CAUSE SOME MINOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN... SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL OCCUR TUESDAY WITH A FEW STORMS PRODUCING LOCALLY HEAVY RAINS...SMALL HAIL AND WIND GUSTS TO 40 MPH. ONLY A SLIGHT CHANCE OF SHOWERS WEDNESDAY AND THURSDAY...WITH A BETTER CHANCE FOR PRECIPITATION FOR THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR HEAVY RAINS AND MINOR FLOODING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 811 PM MDT MON SEP 5 2005 TXZ055-060430- EL PASO- ...SCATTERED THUNDERSTORMS WITH HEAVY RAIN MOVING INTO EL PASO COUNTY... AT 805 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS MOVING WESTWARD INTO EL PASO COUNTY AND THE EL PASO AREA. THE MAIN THREATS WITH THESE STORMS ARE HEAVY RAIN WITH SOME STREET FLOODING POSSIBLE. THESE STORMS MAY ALSO PRODUCE WINDS UP TO 40 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER. LOCATIONS IN THE PATH OF THIS STORM INCLUDE EL PASO...CLINT...HORIZON CITY...SPARKS...VINTON...WESTWAY AND HUECO TANKS. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH POPULATED AREAS. TRIPOLI
The El Paso radar (KEPZ), 27 km away, was scanning. The volume nearest the first event began at 03:44 UTC.
1 flash flood. Local standard time, as filed.
Local newscast showed video of flooded streets with police officers closing intersections.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478816.